MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ
Model Number CFR73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Procedure performed unknown - "this is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation.Report from the sales rep: the septum was damaged and the rubber fragment was found outside of the patient cavity.The duration of the procedure was approx.7 to 8 hours.Ultrasonic energy device was inserted into the event trocar.Initial investigation report by (b)(6) olympus: the event unit was returned to olympus and visually inspected.The shield had no visible damage; the ddb had been cut by the customer.The reported damage to the septum was confirmed; the septum was missing a portion; after putting the returned fragment(approx.9 mm x 11 mm, onto the damaged septum location, two missing locations were confirmed.The sizes of two missing locations (a and b) were respectively approx.1.6mm×1.5mm and 1.4mm×2.2mm.The unit will be returned to (b)(6) for further evaluation.Admin#(b)(4)." patient status: no patient injury.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragments returned matched the missing portion on the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFR73, 12X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6412120
Report Number2027111-2017-01602
Device Sequence Number674948
Product Code GCJ
UDI-Device Identifier00607915119898
UDI-Public(01)00607915119898(17)190201(30)01(10)1264230
Combination Product (Y/N)N
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/01/2019
Device Model NumberCFR73
Device Catalogue Number101256001
Device Lot Number1264230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ULTRASONIC ENERGY DEVICE